Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Jan 17, 2012, 5:32 AM CST. It took effect at Jan 18, 2012, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 5:32 AM CST (11:32 UTC)
- In effect from
- Jan 18, 2012, 12:00 AM CST
- Expired
- Jan 18, 2012, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
153 WHUS74 KLCH 171132 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS TONIGHT... .WINDS IN THE WAKE OF A COLD FRONT WILL BRING STRONG NORTHERLY WINDS TO THE WESTERN WATERS AFTER MIDNIGHT TONIGHT, EXTENDING THROUGH THE EASTERN WATERS BY DAYBREAK WEDNESDAY. GMZ450-452-470-472-172100- /O.NEW.KLCH.SC.Y.0006.120118T0900Z-120118T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 532 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ455-475-172100- /O.NEW.KLCH.SC.Y.0006.120118T1200Z-120118T1800Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 532 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
3 follow-up statements
214 WHUS74 KLCH 172151 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS TONIGHT... .WINDS IN THE WAKE OF A COLD FRONT WILL BRING STRONG NORTHERLY WINDS TO THE WESTERN WATERS AFTER MIDNIGHT TONIGHT... EXTENDING THROUGH THE EASTERN WATERS BY DAYBREAK WEDNESDAY. GMZ450-452-470-472-180600- /O.CON.KLCH.SC.Y.0006.120118T0900Z-120118T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 351 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ455-475-180600- /O.CON.KLCH.SC.Y.0006.120118T1200Z-120118T1800Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 351 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
296 WHUS74 KLCH 180242 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 842 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS TONIGHT... .A COLD FRONT IS EXPECTED TO MOVE THROUGH THE NORTHWEST GULF LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. STRONG AND GUSTY NORTH WINDS ALONG WITH BUILDING SEAS ARE EXPECTED IN THE WAKE OF THE FRONT...WITH WINDS AND SEAS SUBSIDING TOMORROW MORNING AS SURFACE HIGH PRESSURE SETTLES INTO THE REGION. GMZ450-452-470-472-181100- /O.EXT.KLCH.SC.Y.0006.120118T0600Z-120118T1500Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 842 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ455-475-181100- /O.EXT.KLCH.SC.Y.0006.120118T0900Z-120118T1500Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 842 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
354 WHUS74 KLCH 180909 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 309 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS TONIGHT... .STRONG AND GUSTY NORTH WINDS...BEHIND A DEPARTING COLD FRONT...WILL BEGIN TO SUBSIDE LATER THIS MORNING AND AFTERNOON...AS SURFACE HIGH PRESSURE SETTLES INTO THE REGION. GMZ450-452-470-472-181500- /O.CON.KLCH.SC.Y.0006.000000T0000Z-120118T1500Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 309 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ455-475-181500- /O.CON.KLCH.SC.Y.0006.000000T0000Z-120118T1500Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 309 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 4:33 AM CST, 59 minutes earlier.
Area forecast discussion, Jan 17, 4:33 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CST TUE JAN 17 2012
.SYNOPSIS...A COLD FRONT APPROACHING THE RED RIVER VALLEY OF TEXAS
WILL MOVE INTO SOUTHEAST TEXAS LATE THIS AFTERNOON, THROUGH
SOUTHWEST AND CENTRAL LOUISIANA THIS EVENING, AND THROUGH THE
REMAINDER OF ACADIANA AND THE COASTAL WATERS AFTER MIDNIGHT.
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
MORNING AHEAD OF THE FRONT WITH RAIN CHANCES INCREASING AS THE
FRONT APPROACHES. GUSTY NORTHEAST WINDS IN THE WAKE OF THE FRONT
WITH HIGH PRESSURE BUILDING IN LATE TONIGHT WITH CLEARING SKIES.
&&
.SHORT TERM...NOT QUITE AS WARM TODAY AND WENT SLIGHTLY LOWER THAN
GUIDANCE VALUES TODAY DUE TO CLOUD COVER. SOME FAVORABLE JET
DYNAMICS COULD HELP INITIATE ELEVATED CONVECTION LATER THIS
MORNING.
&&
.LONG TERM...A BROAD WESTERN UPPER RIDGE WILL PRODUCE A DRY
NORTHWESTERLY FLOW OVER THE NEXT SEVERAL DAYS. A SHORT WAVE MOVING
THROUGH THE ZONAL FLOW COULD SQUEEZE OUT A FEW SHOWERS TOWARDS THE
END OF THE WEEK.
&&
.MARINE...ISSUED A SMALL CRAFT ADVISORY INITIALLY FOR THE WESTERN
COASTAL ZONES AFTER MIDNIGHT. CHOSE TO GO WITH THE SLIGHTLY SLOWER
NAM MOVEMENT ON THE FRONT. EASTERN ZONES ARE INCLUDED BY DAYBREAK WEDNESDAY.
WINDS SHOULD BEGIN DIMINISHING WEDNESDAY AFTERNOON AS HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 69 50 63 43 67 / 50 50 0 0 0
KBPT 72 51 64 46 68 / 50 40 0 0 0
KAEX 71 40 59 37 64 / 50 50 0 0 0
KLFT 73 51 63 48 68 / 50 50 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO NOON CST WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 3 AM TO NOON CST WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 17, 4:51 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CST TUE JAN 17 2012 GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-181100- SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 451 AM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING AHEAD OF A COLD FRONT. RAIN SHOULD BE ENDING FROM THE NORTHWEST BY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARMING TREND WILL INITIATE BY THURSDAY. RAIN CHANCES TOWARDS THE END OF THE WEEK AS A WEAK PACIFIC SYSTEM MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ435-450-452-455-470-472-475-181100- VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 451 AM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT FOR THE COASTAL WATERS FOR GUSTY NORTHERLY WINDS IN THE WAKE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHERLY WINDS SHOULD BEGIN TO DIMINISH LATE WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:08 AM CST | Special Weather Statement | LCH | Vernon | 7 min |
| Jan 17, 9:19 AM CST | Special Weather Statement | LCH | Rapides | 26 min |
| Jan 17, 9:23 AM CST | Tornado Warning | LCH | Rapides, Vernon | 13 min |
| Jan 17, 9:57 AM CST | Special Weather Statement | LCH | Vernon | 48 min |
| Jan 17, 10:18 AM CST | Special Weather Statement | LCH | Vernon | 42 min |
| Jan 17, 11:16 AM CST | Special Weather Statement | LCH | Rapides | 29 min |
| Jan 17, 11:24 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 44 min |
| Jan 17, 2:38 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 37 min |
| Jan 17, 3:08 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 37 min |
| Jan 17, 3:13 PM CST | Special Weather Statement | LCH | Avoyelles | 17 min |
| Jan 17, 5:04 PM CST | Special Weather Statement | LCH | Evangeline | 41 min |
| Jan 17, 1:55 PM CST | Special Weather Statement | LCH | Jasper, Newton | 50 min |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.